CaltechAUTHORS
  A Caltech Library Service

A simple derivation of capture probabilities for the J+1:J and J+2:J orbit-orbit resonance problems

Borderies, Nicole and Goldreich, Peter (1984) A simple derivation of capture probabilities for the J+1:J and J+2:J orbit-orbit resonance problems. Celestial Mechanics, 32 (2). pp. 127-136. ISSN 0923-2958. https://resolver.caltech.edu/CaltechAUTHORS:20131127-134520567

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20131127-134520567

Abstract

We present a simplified analytic derivation of the capture probabilities for the j+1∶j and j+2∶j orbital resonances. We apply Henrard's method which is based on an extension of the theory of adiabatic invariants and recover the results originally obtained by Yoder.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://link.springer.com/article/10.1007%2FBF01231120PublisherArticle
http://dx.doi.org/10.1007/BF01231120DOIArticle
Additional Information:© 1984 D. Reidel publishing Company. Received 4 March; accepted 26 September, 1983. Contribution number 3874 from the Division of Geological and Planetary Sciences, California Institute of Technology. We are grateful to Dr J. Henrard for sending us preprints of his work and for pointing out to us that the choice of cos 2r rather than cos r in H_2 is necessary in order to maintain the characteristic of d'Alembert. This research was supported by NASA grant NGL-05-002-003 and NSF grant AST 80-20005. N. B. acknowledges support from ATP planetologie 1982 and thanks Dr J. Cuzzi for his hospitality at AMES research cent er where this paper was completed.
Funders:
Funding AgencyGrant Number
NASANGL-05-002-003
NSFAST 80-20005
ATP planetologie 1982UNSPECIFIED
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Caltech Division of Geological and Planetary Sciences3874
Issue or Number:2
Record Number:CaltechAUTHORS:20131127-134520567
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20131127-134520567
Official Citation: A simple derivation of capture probabilities for the J+1:J and J+2:J orbit-orbit resonance problems Nicole Borderies, Peter Goldreich Pages 127-136
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:42760
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:02 Dec 2013 16:50
Last Modified:03 Oct 2019 06:01

Repository Staff Only: item control page